| Model Number |
DIB00 |
| Medical Device Problem Codes |
Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Macular Edema (1822); Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the following information was inadvertently not captured in the initial mdr report; therefore, it has been captured in this supplemental mdr report: section b5: it was reported that the johnson and johnson (j&j) intraocular lens (iol) had a foreign matter.The patient had uncomplicated phaco.Patient complained of blurred vision and a ¿butterfly¿ in her vision.There was a 5-8 mm strand in the anterior chamber adherent to the iris at 9 o¿clock and cystoid macular edema on oct (optical coherence tomography).The iol and the strand were removed from the patient¿s eye in a post operative surgery.The customer sent the strand to their pathology center.No further information was provided.Additional information/corrected data: additional information received which the following fields were updated accordingly: section b5: the doctor indicated that the lens remains implanted in the patient's eye and was not explanted.The doctor took out the strands from the patient's eye.The patient is a lot better and the macular edema went away.The doctor indicated that he does not think the issue came from johnson & johnson (j&j) injector or lens.That the strands seem to have come from the malyugin ring which is manufactured by a non-j&j company that is like sinskey hook.The doctor indicated that he has noticed this issue in several cases which they used this device and thinks that it comes from malyugin ring which they have already reported it to manufacturer of that device which they get the product from them.The following fields were updated/corrected based on the additional information received: additional box checked: section b1: report type: product problem.Section d10: concomitant medical products: alcon's malyugin ring (manufactured by microsurgical technology).Additional code added: section h6: adverse event problem: device code: 1120 - contamination.Also review (b)(6) if any pertinent additional information or coding required.The following code is no longer applicable to this event: section h6: adverse event problem: 2993 - adverse event without identified device or use problem.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/ not provided.Asku.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section h3- no: the device was not returned for evaluation, lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that a patient was implanted an eyhance intraocular lens (iol) in the left eye.But patient came in with blurred vision, cystoid macular edema and a strand post-op.The patient was given prednisolone qid (4x/day), prolensa qid, moxifloxian tid (3x/day).The patient was temporarily impaired.Claimed that daily activities are significantly affected.There was no incision enlargement, no vitrectomy, no sutures performed.The iol remains implanted.Follow up with the doctor noted that he noticed the same material on a prepackaged 25g cystome, like the one he used when he implanted the suspect iol.It was the same look and size as the one in this patient.He has contacted alcon who is the manufacture of this instrument.The doctor stated that he feels that it was on this instrument instead of the implant, that caused the strand.It was also stated that the doctor took patient back into surgery and he got them foreign body material out.He sent it off for review.It was also confirmed that the eye drops are normal protocol but the customer upped the dosages.No other information was provided.
Additional Manufacturer Narrative
Corrected data: after a thorough review of the event and considering the additional information provided by the doctor, it has been concluded that the issue is unlikely to be associated with johnson & johnson's injector or lens.The doctor clarified that the strands appear to have originated from the malyugin ring, which is manufactured by a company other than johnson & johnson.Furthermore, the doctor mentioned that he has observed this issue in several cases involving this device and believes it is related to the malyugin ring.As there are no allegations against the johnson & johnson device, the event no longer meets the criteria for reporting.Consequently, no further reports will be submitted under manufacturer report number 3012236936-2024-0003246.The following fields were updated accordingly: section h6: health effect - impact code: 2199 - no health consequences or impact section h6: health effect - clinical code: 4582 - no clinical signs, symptoms or conditions section h6:device code(s): 2993 - adverse event without identified device or use problem the following codes are no longer applicable: section h6: health effect - impact code: 4641 - unexpected medical intervention section h6: health effect - impact code: 4644 - medication required section h6: health effect - clinical code: 1822 - macular edema section h6: health effect - clinical code: 2137 - blurred vision section h6:device code(s): 1120 - contamination all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.